|Atripla on empty stomach
Jan 9, 2009
I was told to take my med (Atripla) on empty stomach. Can you tell me why? someone posted only it is to just help with the side effects. is that correct? or is there an other reason why? I know it should be taken 1 hour before or 2 hours after i eat. is that correct?
| Response from Dr. Frascino
Taking efavirenz (Sustiva), a component of Atripla, with food increases absorption of the drug, which in turn leads to higher blood levels, which can be associated with increased side effects. That is really the only reason for the recommendation to take Atripla on an empty stomach. If you are not bothered by side effects, you can take it with or without food. Generally speaking, "on an empty stomach" means taking the medication at least one before or two hours after eating.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Urethra After Lap Dance Worried I Have HIV
- Dizziness After Getting A Tattoo Worried I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Rash After Swallowing Sperm Sign Of HIV AIDS
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
- Amoxicillin To Treat Vaginal Infections
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.